Steroid induced rosacea flare up

It is important to consult your doctor to discuss the possible risks of ceasing topical steroids. While adrenal suppression and HPA axis suppression generally resolve by ceasing topical steroid therapy, caution must be exercised. Stopping topical steroids when the adrenal glands are severely depressed can risk adrenal crisis, which is life-threatening. Your doctor can run tests to determine cortisol levels and adrenal function prior to cessation of topical steroids and can continue follow-up during your withdrawal. Reading relevant research from scholarly, peer-reviewed journals will help you learn more about this condition. Finding a support group or joining online communities may offer additional support.

The most common side effect of topical corticosteroid use is skin atrophy. All topical steroids can induce atrophy, but higher potency steroids, occlusion, thinner skin, and older patient age increase the risk. The face, the backs of the hands, and intertriginous areas are particularly susceptible. Resolution often occurs after discontinuing use of these agents, but it may take months. Concurrent use of topical tretinoin (Retin-A) % may reduce the incidence of atrophy from chronic steroid applications. 30 Other side effects from topical steroids include permanent dermal atrophy, telangiectasia, and striae.

Steroid induced rosacea flare up

steroid induced rosacea flare up

Media:

steroid induced rosacea flare upsteroid induced rosacea flare upsteroid induced rosacea flare upsteroid induced rosacea flare upsteroid induced rosacea flare up